Alert archive / North Dakota / Wind Chill Warnings in 2022

Wind Chill Warning 6, NWS Bismarck, ND

February 2, 202219 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Feb 2, 2022, 2:59 AM CST for 19 counties in North Dakota. It took effect at Feb 2, 2022, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2022, 2:59 AM CST (08:59 UTC)
In effect from
Feb 2, 2022, 6:00 PM CST
Expired
Feb 3, 2022, 12:00 PM CST
In force
18 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 86 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS43 KBIS 020859
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
259 AM CST Wed Feb 2 2022

NDZ001>003-009>011-021>023-025-035>037-047-048-050-051-022000-
/O.NEW.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/
/O.EXT.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan-
Wells-Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky,
New Town, Columbus, Wishek, Underwood, Ellendale, Bismarck,
Portal, Lignite, Harvey, Napoleon, Ashley, Mohall, Kulm,
Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele,
Oakes, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake
259 AM CST Wed Feb 2 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
THURSDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills 
  expected. Wind chills as low as 50 below zero. For the Wind Chill 
  Advisory, very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Much of central and portions of western North Dakota.

* WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon 
  CST Thursday. For the first Wind Chill Advisory and second Wind 
  Chill Advisory, until 6 PM CST this evening.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

NDZ004-005-012-013-022000-
/O.NEW.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/
/O.EXT.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
259 AM CST Wed Feb 2 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
THURSDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills 
  expected. Wind chills as low as 50 below zero. For the Wind Chill 
  Advisory, very cold wind chills. Wind chills as low as 40 below 
  zero.

* WHERE...Portions of north central North Dakota.

* WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon 
  CST Thursday. For the Wind Chill Advisory, until 6 PM CST this 
  evening.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

NDZ017>020-031>034-040>046-022000-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Hettinger, Linton, Carson, Dickinson,
Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New
England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin,
Fort Yates, Halliday, Mott, Strasburg, and Selfridge
259 AM CST Wed Feb 2 2022 /159 AM MST Wed Feb 2 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Much of western and portions of central North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

Telken
5 follow-up statements
040 
WWUS43 KBIS 021800
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1200 PM CST Wed Feb 2 2022

NDZ001>003-009>011-021>023-025-035>037-047-048-050-051-030200-
/O.CON.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan-
Wells-Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky,
New Town, Columbus, Wishek, Underwood, Ellendale, Bismarck,
Portal, Lignite, Harvey, Napoleon, Ashley, Mohall, Kulm,
Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele,
Oakes, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake
1200 PM CST Wed Feb 2 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 
NOON CST THURSDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills 
  expected. Wind chills as low as 50 below zero. For the Wind Chill 
  Advisory, very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Much of central and portions of western North Dakota.

* WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon 
  CST Thursday. For the first Wind Chill Advisory and second Wind 
  Chill Advisory, until 6 PM CST this evening.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

NDZ004-005-012-013-030200-
/O.CON.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
1200 PM CST Wed Feb 2 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 
NOON CST THURSDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills 
  expected. Wind chills as low as 50 below zero. For the Wind Chill 
  Advisory, very cold wind chills. Wind chills as low as 40 below 
  zero.

* WHERE...Portions of north central North Dakota.

* WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon 
  CST Thursday. For the Wind Chill Advisory, until 6 PM CST this 
  evening.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

NDZ017>020-031>034-040>046-030200-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Hettinger, Linton, Carson, Dickinson,
Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New
England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin,
Fort Yates, Halliday, Mott, Strasburg, and Selfridge
1200 PM CST Wed Feb 2 2022 /1100 AM MST Wed Feb 2 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Much of western and portions of central North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

Heinert
718 
WWUS43 KBIS 030014
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
614 PM CST Wed Feb 2 2022

NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-030815-
/O.EXP.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/
/O.CON.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm,
Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele,
Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
614 PM CST Wed Feb 2 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

* WHAT...Dangerously cold wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of western and much of central North Dakota. 

* WHEN...Until Noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

NDZ017>020-031>034-040>046-030815-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Hettinger, Linton, Carson, Dickinson,
Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New
England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin,
Fort Yates, Halliday, Mott, Strasburg, and Selfridge
614 PM CST Wed Feb 2 2022 /514 PM MST Wed Feb 2 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

Hargrove
368 
WWUS43 KBIS 030316
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
916 PM CST Wed Feb 2 2022

NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-031130-
/O.CON.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm,
Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele,
Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
916 PM CST Wed Feb 2 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of western and much of central North Dakota. 

* WHEN...Until Noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

NDZ017>020-031>034-040>046-031130-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Hettinger, Linton, Carson, Dickinson,
Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New
England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin,
Fort Yates, Halliday, Mott, Strasburg, and Selfridge
916 PM CST Wed Feb 2 2022 /816 PM MST Wed Feb 2 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

Hargrove
360 
WWUS43 KBIS 030910
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
310 AM CST Thu Feb 3 2022

NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-031800-
/O.CON.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm,
Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele,
Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
310 AM CST Thu Feb 3 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 50 
  below zero.

* WHERE...Portions of western and much of central North Dakota. 

* WHEN...Until Noon CST today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 to 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

NDZ017>020-031>034-040>046-031800-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Hettinger, Linton, Carson, Dickinson,
Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New
England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin,
Fort Yates, Halliday, Mott, Strasburg, and Selfridge
310 AM CST Thu Feb 3 2022 /210 AM MST Thu Feb 3 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Southwest North Dakota.

* WHEN...Until Noon CST/11 AM MST/ today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin. 

&&

$$

Telken
149 
WWUS43 KBIS 031752
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1152 AM CST Thu Feb 3 2022

NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-040200-
/O.EXP.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/
/O.EXB.KBIS.WC.Y.0011.000000T0000Z-220204T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm,
Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele,
Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
1152 AM CST Thu Feb 3 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 40 below zero.

* WHERE...Northwest and all of central North Dakota. 

* WHEN...Until Noon CST Friday.

* IMPACTS...The very cold wind chills could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

NDZ017>020-031>034-040>045-031900-
/O.EXP.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New
Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge,
Mandan, Beach, and New England
1152 AM CST Thu Feb 3 2022 /1052 AM MST Thu Feb 3 2022/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST/11 AM MST/ TODAY...

Temperatures have warmed, therefore the wind chill advisory will be 
allowed to expire.

$$

NDZ046-040200-
/O.EXT.KBIS.WC.Y.0011.000000T0000Z-220204T1800Z/
Emmons-
Including the cities of Strasburg and Linton
1152 AM CST Thu Feb 3 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below zero.

* WHERE...Emmons County.

* WHEN...Until Noon CST Friday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, making sure to cover exposed skin.

&&

$$

Heinert

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 12:24 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 2, 12:24 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1224 AM CST Wed Feb 2 2022

.UPDATE...
Issued at 1204 AM CST Wed Feb 2 2022

Added the remainder of southwestern North Dakota to the Wind Chill
Advisory. It's a little more borderline than the rest of the
state, but still expected to get quite cold and within a couple
degrees on either side of advisory criteria. Also had observations
show a little light snow in southwestern North Dakota as low level
stratus continues to move in. Therefore, added PoPs to that area
for the next few hours.

UPDATE Issued at 845 PM CST Tue Feb 1 2022

Even though winds are diminishing, the temperatures are getting
colder. Widespread wind chills in the 30 to 40 below range are
already being observed across much of the north and this area
should continue to expand and dip colder overnight. For this
update, we just blended in the latest observations to the going
forecast.

UPDATE Issued at 538 PM CST Tue Feb 1 2022

No major changes needed for this update as winds continue to
diminish from west to east. Just tweaked sky cover over the next
few hours.

&&

.SHORT TERM...(Today through Wednesday night)
Issued at 235 PM CST Tue Feb 1 2022

Forecast highlights in the short term period will be gusty
northwest winds this afternoon along with much colder air set to
linger through mid week.

Currently, long wave trough over the Northern Plains region with
the strong embedded S/WV impulse off to our east across northern
Minnesota. Surface ridge of high pressure continues to build
southeast into the region, maintaining strong pressure rises and
resultant strong northwest winds. Still seeing wind gusts to 45
mph central and east at times, but have been showing signs of
decreasing the past few hours. Frigid wind chill temperatures
about as well this afternoon, anywhere from 20-30 below north and
east. Will continue to highlight both the wind chills and strong
winds within the Wind Chill Advisory product with this forecast
package.

Surface ridge continues to build southeast into the region
tonight, and will see winds diminishing now into this evening
west to east along with temperatures dropping to well below zero.
Wind chills down to 35 below tonight for all but the southwest,
thus the aerial coverage of the wind chill adv looks good at this
time.

Weak embedded wave may bring some light snow to southwest ND later
tonight/early Wednesday morning, so some low POPs were added for
this. Otherwise, strong Arctic high pressure settles over western
and central North Dakota during the day Wednesday, with highs
ranging from 10 below north to just above zero southwest. Wind
chill headlines extend through the day Wednesday. For Wed night,
warning criteria wind chills will envelope most areas along to
north and east of the Missouri River, and look to reach advisory
levels southwest. Changes to headlines (an upgrade and expansion)
will be made most likely during the day tomorrow for Wed
night/Thursday morning.

.LONG TERM...(Thursday through Tuesday)
Issued at 235 PM CST Tue Feb 1 2022

Northwest flow aloft dominates into this coming weekend, with a
couple of shortwaves passing through the area. The initial one
Thursday night still looks to be non-impactful for the forecast
area with light snow mainly to our north and east. Will also see
a wind shift from southerly during the day Thursday to northwest
Thu night through early Friday. A stronger clipper will push
through the region Saturday/Sat night. This feature will bring a
nice moderation in temperatures ahead of the wave for Saturday, as
well as chances for precipitation Friday night through the day
Saturday. Gusty west/northwest winds also for Saturday though
potential impacts uncertain at this time. NBM high temperature
spread for Sunday is large across our east (less certain), but
small west (more certain) and relatively mild, so would expect
some fluctuations in the forecast for Sunday's highs central and
east over the next few days, lesser so west.

Uncertainty increases thereafter as models struggling in the
placement and eastward advance of an upper level ridge over the
western CONUS. Some guidance suggest a farther east placement
which would bringing milder air into our region, while other
models continue with the barrage of clippers keeping cooler air in
place as the ridge is consistently knocked back west. Latest NBM
temperature spread favors a milder period so perhaps the track of
next week's potential clippers will be farther to our east than
they have been recently.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1119 PM CST Tue Feb 1 2022

Widespread low to mid level clouds will continue to spread across
much of the southwest and south central overnight. While ceilings
may lower at KDIK and KBIS, they should remain in VFR categories.
VFR conditions are expected to prevail at all sites through the
period. Winds will remain breezy at times out of the northwest.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST /11 AM MST/ Thursday for
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

UPDATE...Telken
SHORT TERM...NH
LONG TERM...NH
AVIATION...Telken
Hazardous weather outlook, Feb 1, 11:59 PM CST, 3 hours before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1159 PM CST Tue Feb 1 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030600-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1159 PM CST Tue Feb 1 2022 /1059 PM MST Tue Feb 1 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

A Wind Chill Advisory remains in effect through Thursday morning.
See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Chill Advisory remains in effect through Thursday morning.
See weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Telken

Nearby

Wind Chill Warnings in North Dakota, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.